MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 27GA 3/8IN IB 25 TRAY 1000; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 27GA 3/8IN IB 25 TRAY 1000; PISTON SYRINGE
Catalog Number 305536
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305536, batch # 4033092.It was reported that the bd syringe 0.5ml 27ga 3/8in ib 25 tray 1000 had foreign matter.The following information was provided by the initial reporter: verbatim: mat# 305536, lot# 4033092 red crystalized substance on the actual plunger with in the syringe.No patient involvement.Has the sample to return.
 
Additional Manufacturer Narrative
Investigation summary: 1 syringe tray with 1 syringe was received with the customer's complaint of foreign matter.The syringe plunger had a red substance present that verified the complaint.The substance was scrapped from syringe plunger and had a grease like composition that was similar to that of machine lubricant.Ftir (fourier transform infrared spectroscopy) analyses was then employed to test for a possible match of this material and the top matches were that of red grease used in manufacturing plant machinery.Root cause of this failure has been traced to an operator omission leading to grease contamination of the syringe plunger before packaging.The manufacturing team has been notified of this failure.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.
 
Event or Problem Description
Sample received.

Brand Name
BD SYRINGE 0.5ML 27GA 3/8IN IB 25 TRAY 1000
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20614656
Report Number1920898-2024-00149
Device Sequence Number12650596
Product Code FMF
UDI-Device Identifier00382903055364
UDI-Public(01)00382903055364(11)240402(17)290331(10)4033092
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305536
Device Lot Number4033092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown